Alert archive / Florida / River Flood Warnings in 2024
River Flood Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Jan 9, 2024, 1:26 PM CST for Okaloosa County, Florida. It took effect at Jan 10, 2024, 3:36 AM CST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2024, 1:26 PM CST (19:26 UTC)
- In effect from
- Jan 10, 2024, 3:36 AM CST
- Expired
- Jan 11, 2024, 10:08 AM CST
- In force
- 31 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.59 ft at Jan 11, 2024, 2:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
570
WGUS44 KMOB 091926
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
126 PM CST Tue Jan 9 2024
...The National Weather Service in Mobile AL has issued a Flood
Warning for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-101930-
/O.NEW.KMOB.FL.W.0003.240110T0936Z-240111T1800Z/
/CRVF1.1.ER.240110T0936Z.240111T0000Z.240111T1200Z.NO/
126 PM CST Tue Jan 9 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From late tonight to early Thursday afternoon.
* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 12:15 PM CST Tuesday the stage was 5.9 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 8.7 feet tomorrow evening. It will
then fall below flood stage Thursday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$5 follow-up statements
834
WGUS84 KMOB 092101
FLSMOB
Flood Statement
National Weather Service Mobile AL
301 PM CST Tue Jan 9 2024
...The Flood Warning is extended for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-102115-
/O.EXT.KMOB.FL.W.0003.240110T1312Z-240111T2300Z/
/CRVF1.1.ER.240110T1312Z.240111T0600Z.240111T1700Z.NO/
301 PM CST Tue Jan 9 2024
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY MORNING TO THURSDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Wednesday morning to Thursday afternoon.
* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 2:15 PM CST Tuesday the stage was 6.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 8.7 feet early Thursday
morning. It will then fall below flood stage late Thursday
morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$092
WGUS84 KMOB 100306 RRA
FLSMOB
Flood Statement
National Weather Service Mobile AL
906 PM CST Tue Jan 9 2024
...The Flood Warning is extended for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-110315-
/O.EXT.KMOB.FL.W.0003.240110T1912Z-240112T0712Z/
/CRVF1.1.ER.240110T1912Z.240111T1200Z.240112T0112Z.NO/
906 PM CST Tue Jan 9 2024
...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY AFTERNOON TO EARLY
FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Wednesday afternoon to early Friday morning.
* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 8:15 PM CST Tuesday the stage was 6.4 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 8.9 feet Thursday
morning. It will then fall below flood stage Thursday
evening.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$
MM182
WGUS84 KMOB 101603
FLSMOB
Flood Statement
National Weather Service Mobile AL
1003 AM CST Wed Jan 10 2024
...The Flood Warning is extended for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-111615-
/O.EXT.KMOB.FL.W.0003.240111T1200Z-240112T1800Z/
/CRVF1.1.ER.240111T1200Z.240112T0000Z.240112T1200Z.NO/
1003 AM CST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY MORNING TO EARLY FRIDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Thursday morning to early Friday afternoon.
* IMPACTS...At 8.5 feet, Water in yards on Sowel Road.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Wednesday the stage was 7.1 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 8.3 feet tomorrow evening. It
will then fall below flood stage Friday morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$137
WGUS84 KMOB 110338
FLSMOB
Flood Statement
National Weather Service Mobile AL
938 PM CST Wed Jan 10 2024
...The Flood Warning continues for the following rivers in Florida...
Shoal River Near Crestview affecting Okaloosa County.
For the Shoal River...including Crestview...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued when updates occur.
&&
FLC091-120345-
/O.EXT.KMOB.FL.W.0003.240111T1800Z-240112T1200Z/
/CRVF1.1.ER.240111T1800Z.240112T0000Z.240112T0600Z.NO/
938 PM CST Wed Jan 10 2024
...FLOOD WARNING NOW IN EFFECT FROM THURSDAY AFTERNOON TO FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Shoal River near Crestview.
* WHEN...From Thursday afternoon to Friday morning.
* IMPACTS...At 8.0 feet, Minor flooding of low lying areas.
* ADDITIONAL DETAILS...
- At 9:15 PM CST Wednesday the stage was 7.3 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 8.1 feet tomorrow
evening. It will then fall below flood stage early Friday
morning.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$
MM317
WGUS84 KMOB 111608
FLSMOB
Flood Statement
National Weather Service Mobile AL
1008 AM CST Thu Jan 11 2024
...The Flood Warning is cancelled for the following rivers in
Florida...
Shoal River Near Crestview affecting Okaloosa County.
FLC091-111715-
/O.CAN.KMOB.FL.W.0003.240111T1800Z-240111T1608Z/
/CRVF1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1008 AM CST Thu Jan 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Shoal River Near Crestview.
* ADDITIONAL DETAILS...
- At 9:15 AM CST Thursday the stage was 7.5 feet.
- Forecast...The river is expected to rise to a crest of 7.9
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
3070 8663 3070 8655
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 9, 11:49 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jan 9, 11:49 AM CST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1149 AM CST Tue Jan 9 2024
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Jan 9 2024
A MVFR/VFR ceiling will affect much of the interior area before
clearing this evening. VFR conditions are otherwise expected to
prevail through Wednesday morning. Breezy southwest to west winds
near 15 knots inland and around 20 knots near the coast diminish
to 5 to 10 knots tonight, with a westerly flow of 5 to 10 knots
following for Wednesday morning. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 33 54 39 66 55 71 32 52 / 0 0 0 0 60 80 0 0
Pensacola 37 54 44 63 57 72 36 51 / 0 0 0 0 50 90 0 0
Destin 42 58 48 65 58 73 39 54 / 0 0 0 0 50 90 0 0
Evergreen 31 55 34 66 48 71 31 51 / 0 0 0 0 50 100 0 0
Waynesboro 29 54 34 66 49 69 29 51 / 0 0 0 0 70 90 0 0
Camden 30 52 34 63 47 69 28 48 / 0 0 0 0 50 100 0 0
Crestview 32 55 36 65 50 72 33 53 / 0 0 0 0 50 100 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CST this evening for ALZ263>266.
High Rip Current Risk through Saturday afternoon for ALZ265-266.
High Surf Warning until 7 AM CST Wednesday for ALZ265-266.
FL...Wind Advisory until 6 PM CST this evening for FLZ201>206.
High Rip Current Risk through Saturday afternoon for FLZ202-204-
206.
High Surf Warning until 7 AM CST Wednesday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630.
Gale Warning until 6 PM CST this evening for GMZ631>636.
Small Craft Advisory from 6 PM this evening to midnight CST
tonight for GMZ631>636.
Gale Warning until 9 PM CST this evening for GMZ650-655-670-675.
Small Craft Advisory from 9 PM this evening to 9 AM CST
Wednesday for GMZ650-655.
Small Craft Advisory from 9 PM this evening to noon CST
Wednesday for GMZ670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jan 9, 11:05 AM CST, 2 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1105 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM Tstm Wnd Dmg Navarre Beach 30.38N 86.88W
01/09/2024 Santa Rosa FL Lifeguard
Thunderstorm wind damage to the Navarre
Beach Lifeguard Headquarters. Pictures and
videos via social media.
&&
mbLocal storm report, Jan 9, 11:10 AM CST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1110 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM Tstm Wnd Dmg 3 E Navarre 30.42N 86.82W
01/09/2024 Santa Rosa FL Public
Several trees down in the Whispering Pines
Neighborhood in the Navarre area along with
fences pushed down. Pictures and reports via
social media.
&&
mbLocal storm report, Jan 9, 11:45 AM CST, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1145 AM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 AM Tstm Wnd Dmg 2 NNE Dawes 30.64N 88.24W
01/09/2024 Mobile AL Public
Damage to several wooden and brick fences in
the subdivisions lining Cottage Hill Rd.
&&
mbLocal storm report, Jan 9, 12:02 PM CST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1202 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM Tstm Wnd Dmg 3 WSW Berrydale 30.88N 87.05W
01/09/2024 Santa Rosa FL Utility Company
Multiple power poles down along Highway 87.
&&
mbLocal storm report, Jan 9, 1:18 PM CST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
118 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM Tstm Wnd Dmg 2 NNW Robertsdale 30.58N 87.73W
01/09/2024 Baldwin AL Emergency Mngr
Several power poles and lines down in the
road on US Highway 90.
&&
mbLocal storm report, Jan 9, 1:21 PM CST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
121 PM CST Tue Jan 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 AM Tstm Wnd Dmg 1 NW Summerdale 30.50N 87.71W
01/09/2024 Baldwin AL Emergency Mngr
Power poles snapped at the base and lines
down on AL-59.
&&
mbThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 2:22 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 38 min |
| Jan 9, 2:33 AM CST | Tornado Warning | MOB | Okaloosa, Santa Rosa | 27 min |
| Jan 9, 4:00 AM CST | Severe Thunderstorm Warning | MOB | Escambia | 60 min |
| Jan 9, 4:43 AM CST | Tornado Warning | MOB | Escambia | 10 min |
| Jan 9, 4:48 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 57 min |
| Jan 9, 5:26 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 64 min |
| Jan 9, 6:01 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 49 min |
| Jan 9, 6:29 AM CST | Tornado Warning | MOB | Okaloosa | 16 min |
| Jan 9, 2:04 PM CST | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 17 hr |
Nearby
River Flood Warnings in Florida, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.